Has it been discussed on this board that PPI's make reflux/ LPR worse?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kevinla
Regular Member


Date Joined Dec 2005
Total Posts : 151
   Posted 11/2/2006 3:22 PM (GMT -6)   
I read on another board that acid reflufx is caused by a lack of stomach acid which impairs digestion. Strong stomach acid causes the esophogeal flap to close up properly, and weak acid allows it to stay open and for undigested food which would allow food in stages of rot, fermentation, and rancidity to come back up.

I have LPR.  Only throat issues.  No problems with the stomach.  I first took Prilosec OTC for 6 months which did not help. After 4 months on Prilosec OTC, I began to get the strange taste in my mouth common with acid reflux. I never had the taste before. I switched to Nexium which I have been on for six months. My throat is somewhat better, but not fully. Now the taste in my mouth is worse. My reflux is still silent.
 
Could 20 MG Prilosec once a day cause this?  Or 40 MG 2x a day of Nexium? 

KLA

Joan M
Veteran Member


Date Joined Jan 2006
Total Posts : 2052
   Posted 11/2/2006 8:05 PM (GMT -6)   
yes kevin if you look in the archives from this past summer...there was an extensive thread on stopping ppi's and feeling better.

I have the same problem as you do..just throat problems...sore throat, bad taste in mouth, burning tongue, blah, blah, blah....wish I never complained about it because I have my third scope coming up in on November 21.

Peace on and bless all. (p.s. I'm going to try to find the old thread)

kevinla
Regular Member


Date Joined Dec 2005
Total Posts : 151
   Posted 11/2/2006 9:23 PM (GMT -6)   

Thanks Joan.  I will read the thread.

KLA


Closetfire
Regular Member


Date Joined Oct 2006
Total Posts : 69
   Posted 11/3/2006 3:12 AM (GMT -6)   
How does one find that thread, not used to this message board software. I wanna be able to get off these darn meds but i can't even control my reflux WITH them...

Joan M
Veteran Member


Date Joined Jan 2006
Total Posts : 2052
   Posted 11/5/2006 5:36 PM (GMT -6)   
I change the 25 to 100 and back track until I find the thread. It is easier when you have 100 units on the page, for me at least.

peace on

law
Regular Member


Date Joined Sep 2005
Total Posts : 93
   Posted 11/7/2006 4:39 PM (GMT -6)   
Any drug with omeprazole in it gives me a horrible taste in my mouth. I dont' know why. I've tried Zegerid and Prilosec. Both do the same thing as well as cause me to cough and have terrible chest pains.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, May 24, 2018 11:27 PM (GMT -6)
There are a total of 2,965,822 posts in 325,281 threads.
View Active Threads


Who's Online
This forum has 162983 registered members. Please welcome our newest member, Z00tsbr05ainz.
337 Guest(s), 5 Registered Member(s) are currently online.  Details
Sunfower, Girlie, Tristan1974, Casey_LB, Tall Allen